Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 37, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 9, 2020, 4:28 PM CDT for Dane County, Iowa County, Sauk County, Wisconsin. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2020, 4:28 PM CDT (21:28 UTC)
- Expired
- Jul 9, 2020, 5:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Dane County, WI, Iowa County, WI, Sauk County, WI
The radar
The Milwaukee radar (KMKX), 112 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 4:45 PM CDT | TSTM WND DMG | Arena, WI | TREES AND POWER LINES DOWN IN ARENA. TIME ESTIMATED FROM RADAR. |
| Jul 9, 5:00 PM CDT | TSTM WND DMG | Sauk City, WI | TREE AND POWER LINE DAMAGE IN THE SAUK CITY AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 3:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1056 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
548
WUUS53 KMKX 092128
SVRMKX
WIC025-049-111-092215-
/O.NEW.KMKX.SV.W.0037.200709T2128Z-200709T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
428 PM CDT Thu Jul 9 2020
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Eastern Iowa County in south central Wisconsin...
Northwestern Dane County in south central Wisconsin...
Southeastern Sauk County in south central Wisconsin...
* Until 515 PM CDT.
* At 428 PM CDT, severe thunderstorms were located along a line
extending from near Spring Green to near Blanchardville, moving
north at 45 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Mount Horeb, Dodgeville, Prairie Du Sac, Sauk City, Cross Plains,
Mazomanie, Spring Green, Black Earth, Barneveld, Blue Mounds,
Arena, Ridgeway, Clyde, Governor Dodge St Park, Blue Mound St Park
and Marxville.
This includes the following Locations Hyde's Mill and The House on
the Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4318 9019 4329 8972 4329 8952 4286 8982
4286 8984 4284 8984 4304 9028
TIME...MOT...LOC 2128Z 192DEG 38KT 4316 9018 4288 8984
HAIL...0.88IN
WIND...60MPH
$$
BOXELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 12:57 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 9, 12:57 PM CDT, 3 hours 31 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 1257 PM CDT Thu Jul 9 2020 .UPDATE... Several outflow boundaries will continue to help initiate scattered thunderstorms across the area into middle afternoon. Could see some strong winds and hail, along with locally heavy rainfall, with the strongest storms. Main severe weather potential is expected to occur between 3 PM and 10 PM CDT, as the MCV moves east across Iowa. Differential CVA from this features, with some upper level diffluence, should be enough to help generate more numerous convection in eastern/northeast Iowa, and spread into the area by middle afternoon. This activity should then shift east across the area into the middle to late evening hours. Decent mean layer CAPE but deep layer shear is 15 to 20 knots or so. The deep layer shear should increase to 20 to 25 knots into early this evening. Expecting main severe hazard to be damaging winds to 50 knots with wet microburst potential, with delta theta-e values at or above 25 degrees Celsius. Some large hail to 1 inch in diameter with initial updrafts is also possible with the amount of low level and mean layer CAPE. Slow moving nature of storms with ample moisture will lead to a localized flash flooding risk as well, especially in areas that have seen locally heavier rainfall over the past day or two. && .AVIATION(18Z TAFS)... Scattered thunderstorms early this afternoon will become more numerous later this afternoon into this evening, gradually shifting eastward through the area. All terminals will see on and off showers and thunderstorms through this evening, lingering into the overnight hours toward the eastern terminals. Strong wind gusts to 50 knots, large hail and heavy rainfall are possible in the strongest storms through this evening. Thus, winds may be erratic at times in and near storms. Ceilings and visibility values may be reduced to IFR or lower category in any storms as well. Otherwise, VFR conditions into early evening will become MVFR to IFR later this evening and overnight, before rising to VFR again Friday morning. Storms may gradually weaken later tonight and more so on Friday morning, as they shift east of the area. Look for northwest winds to develop by middle morning and become gusty by the afternoon. Mainly dry conditions are expected later Friday morning and afternoon. && .PREV DISCUSSION... (Issued 1101 AM CDT Thu Jul 9 2020) UPDATE... Several outflow boundaries are over or moving into the area, and these will serve as focus for convective initiation and enhancement into this afternoon and evening. May see a few showers or storms develop into early afternoon over the area, but not expecting anything severe. Main severe weather potential will occur between 2 PM and 10 PM CDT, as the MCV moves east across Iowa. Differential CVA from this features, with some upper level diffluence, should be enough to help generate scattered to numerous storms in eastern/northeast Iowa and spread into the area by middle afternoon. This activity should then shift east across the area into the middle to late evening hours. Decent mean layer CAPE but deep layer shear is 15 to 20 knots or so. It may increase a bit into this evening. Still, expecting main severe hazards to be damaging winds and some large hail with initial updrafts. Slow moving nature of storms with ample moisture will lead to a localized flash flooding risk as well, especially in areas that have seen locally heavier rainfall over the past day or two. MARINE... Increasing southerly winds are expected across Lake Michigan today, as low pressure pushes across northern Ontario. This will drag a weak cold front across the lake later today, with increasing thunderstorm potential later this afternoon into Friday morning. Some strong to severe storms are possible later this afternoon and this evening, with damaging winds and some large hail possible. Winds will then shift to west and northwest on Friday. PREV DISCUSSION... (Issued 646 AM CDT Thu Jul 9 2020) UPDATE... A few storms along the remnant outflow made it into our northern tier of our counties this morning. One storm dropped over an inch of rainfall around the Sheboygan area. This storm is ongoing, but looks to be weakening and should diminish within the next hour or so. Otherwise, the forecast remains on track with additional convection developing upstream across eastern MN/western WI. Could see some of this activity gradually make its ways toward our neck of the woods later this morning/early afternoon. Still expecting to see more convection develop and fill in across southern WI later in the day as the mid-level trough pushes into the region as well. There continues to be a conditional threat for a few stronger to even severe thunderstorms this afternoon/evening with gusty winds and heavy rainfall being the main concern. Still some uncertainty with the ongoing convection upstream and how it will influence convection over the area later today, but will continue to monitor trends over the next few hours. AVIATION(12Z TAFS)... Predominately VFR conditions are expected across southern WI this morning with light southerly flow. Could see winds briefly shift to the north behind the outflow pushing through this morning as well. Additionally, may see an isolated storm or two this morning, but expecting thunderstorm and shower activity to increase through the afternoon and evening. Any showers/storms may bring gusty winds, shifting winds, lower visibilities, and lower ceilings around southern WI terminals through the evening, but should gradually taper of from west to east through early Friday morning. PREV DISCUSSION... (Issued 405 AM CDT THU JUL 9 2020) SHORT TERM... TODAY AND TONIGHT - Confidence...Low. Fairly quiet, muggy conditions will continue this morning, but we could see some increased cloud cover and a brief wind shift with the outflow from the remnants of the overnight thunderstorms across northern WI. Although radar trends are showing showers diminishing as they spread south, we could still see a few light showers make it into our northern counties this morning. Otherwise the focus today will be on the convection this afternoon/evening. An upper-level trough continues to push across central Canada/Northern Plains into the Upper Midwest through the day. Models prog the diffluent region of two upper-level jets to setup over WI in the afternoon. Additionally, a mid-level shortwave trough looks to develop south of the main trough across the NE/SD/IA in the morning. Then the wave and its associated vorticity max/dCVA will push east through the afternoon. With upper-level diffluence, mid- level dCVA, along with some 700mb frontogenesis, dynamics are expected to come together to support convection across WI. Timing looks to be this afternoon into the evening as the latest GFS and ECMWF bring this conducive synoptic setup right over WI/northern IL while the NAM is trending slower. In addition to upper-level dynamics, still expecting ample low-level moisture with dewpoints in the low 70s and MLCAPE values exceeding 1500 J/kg to be present across southern WI in the afternoon. This should be enough to trigger a few stronger to possibly even a few severe thunderstorms this afternoon. Any stronger storms that do develop will be fairly short-lived as deep layer shear looks to be pretty minimal (generally less than 30 knots), but given steep low- level lapse rates, could still see some stronger wind gusts with a few of the storms. The challenge for today will be timing of shower/storm development, coverage, and where the stronger storms might occur. The hi res CAMs seem to all have a different solutions of what will occur. Some have convection developing through the afternoon and filling in through the evening as the shortwave pushes into the area, while another has a bulk of the convection developing later and further south, and another has the remnants from an overnight MCV restrengthening as it pushes into the region later this morning limiting afternoon/evening convection, or models have some a combination of various scenarios. Current thinking is to lean more on the 00z run of the HRW ARW, which seems to be handling the current trend pretty well so far. This solution progs the convection across eastern MN/northwestern WI to increase and spread south as it interacts with outflows from other nearby convection. Then it looks to move into central WI before diminishing through the late morning. Outflows from this may trigger convection across our area early afternoon before the mid- level shortwave trough pushes into the area and convection fills in becoming more wide spread into the evening. However, tough to pick a single solution at this time given the wide variety of scenarios and variables in play today. Even though we will have a favorable synoptic setup across the region for showers and thunderstorms this afternoon/evening, pinpointing exact details still remains tricky. Despite the uncertainty, most of southern WI can expect to see some increased shower and thunderstorm activity this afternoon/evening with a few strong to possibly severe thunderstorms possible with gusty winds and locally heavy rainfall. FRIDAY THROUGH SATURDAY - Confidence...Low to Medium. Higher amplitude and slower NAM solution appears to be an outlier with respect to short wave trof moving through Wisconsin tonight and early Friday. At this point, wl lean on more progressive ECMWF and GFS which carries wave to the east of the area by 12Z Friday. However wl leave in some chance pops in the morning to account for possible mid-level deformation behind departing trof. Wl keep a small pop going for the afternoon due to lingering low level humidity resulting in afternoon moderate instability but most of the day should be dry. Wl keep pops small later Friday as focusing mechanism not expected and breezy northwest winds should keep lake breeze offshore or hugging the Lake Michigan coast. Never the less, slightly less humid conditions are expected both Friday and Saturday as increasing northwest steering winds carry drier air into the area. Most of the later periods will be dry as weak area of high pressure moves through Friday night into Saturday. The increasing northwest steering winds will grab a piece of short- wave energy in the northern Plains and steer it across the upper midwest later Saturday and Saturday night. Confidence low on timing of this system and associated precipitation threat, but looking more likely for Saturday night. LONG TERM... SATURDAY NIGHT THROUGH WEDNESDAY - Forecast Confidence...Low trending to Medium. There remains considerable uncertainty regarding the timing and amplitude of a passing short wave trof early in the period as the upper level steering flow becomes more northwest. At this point, best chance for more widespread convection would be Saturday night, with drier air and more subsidence spreading in for Sunday. Due to timing uncertainty, wl keep small chance on Sunday, but if trend continues, may be dropping chance for second half of weekend. Otherwise, drier air should be settled over the area by Sunday night so expecting a quiet and more seasonal start to the new work week, with sunshine and highs in the low to mid 80s on Monday. The short wave ridging that will be bringing the more comfortable and seasonal conditions will begin to flatten across the upper midwest Monday and Monday night as amplifying low pressure moves across southern Canada across the northern Plains into the upper midwest. Increasing southerly winds will pull deeper moisture and higher humidity back into our region on Tuesday and Tuesday night. A low level jet and passing short wave may bring two rounds of more widespread convection to the area Tuesday night and Wednesday. ECMWF hinting at high temperatures returning to the upper 80s to lower 90s for Tuesday and Wednesday. AVIATION(09Z TAF UPDATE)... Mostly VFR conditions will continue through the period. However expecting thunderstorm and shower activity to increase through the afternoon and evening. Any showers/storms may bring gusty winds, lower visibilities, and lower ceilings to southern WI terminals through the evening, but should gradually taper of from west to east through Friday morning. MARINE... Increasing southerly winds are expected across Lake Michigan today as low pressure pushes across northern Ontario. This will drag a weak cold front across the Lake later today with increasing shower and thunderstorm potential across the Lake later this afternoon into Friday morning. Then winds will shift to west/northwest on Friday. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...Wood Today/Tonight and Aviation/Marine...Wagner Friday THROUGH Wednesday...MBK
Hazardous weather outlook, Jul 9, 4:05 PM CDT, 23 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 405 PM CDT Thu Jul 9 2020 WIZ046-047-051-052-056>060-062>072-102115- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 405 PM CDT Thu Jul 9 2020 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight A Severe Thunderstorm Watch is in effect for all of southern Wisconsin until 11 PM CDT this evening. A round of thunderstorms is expected to push east across southern Wisconsin this evening, lingering into the overnight hours. Some storms may become severe this evening, producing damaging wind gusts to 60 MPH and one inch diameter hail. Heavy rainfall may produce localized flooding as well. .DAYS TWO THROUGH SEVEN...Friday through Thursday Thunderstorms should end from west to east Friday morning across the area. There is chance for thunderstorms Saturday afternoon into Sunday. Thunderstorm chances return at times next Tuesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed into this evening. LMZ643>646-102115- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 405 PM CDT Thu Jul 9 2020 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A Severe Thunderstorm Watch is in effect for the nearshore waters of Lake Michigan until 11 PM CDT this evening. A round of thunderstorms is expected to push east across southern Wisconsin this evening, lingering into the overnight hours. Some storms may become severe this evening, producing damaging wind gusts to 50 knots and one inch diameter hail. .DAYS TWO THROUGH SEVEN...Friday through Thursday Thunderstorms should end from west to east Friday morning across the area. There is chance for thunderstorms Saturday night into Sunday. Thunderstorm chances return at times next Tuesday into Thursday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-102115- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 405 PM CDT Thu Jul 9 2020 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight A round of thunderstorms is expected to push east across Lake Michigan this evening, lingering into the overnight hours. A few storms may produce wind gusts to 40 knots and one half inch diameter hail. .DAYS TWO THROUGH SEVEN...Friday through Thursday Thunderstorms should end from west to east Friday across the lake. There is chance for thunderstorms Saturday night into Sunday. Thunderstorm chances return at times next Tuesday into Thursday. Wood www.weather.gov/mkx
In the hours before
Local storm report, Jul 9, 2:36 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
236 PM CDT THU JUL 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HEAVY RAIN FOND DU LAC 43.79N 88.45W
07/09/2020 M1.72 INCH FOND DU LAC WI EMERGENCY MNGR
&&
PCSpecial weather statement, Jul 9, 2:37 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
237 PM CDT Thu Jul 9 2020
WIZ051-052-059-060-092030-
Sheboygan-Washington-Ozaukee-Fond Du Lac-
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN OZAUKEE...
EASTERN FOND DU LAC...EASTERN WASHINGTON AND WESTERN SHEBOYGAN
COUNTIES...
At 236 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles northwest of North Fond Du Lac to
9 miles south of St Anna to Jackson. Movement was northeast at 20
mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Fond Du Lac, West Bend, Plymouth, Jackson, North Fond Du Lac,
Saukville, Kewaskum, Germantown, Fredonia, Campbellsport, Random
Lake, Newburg, Elkhart Lake, Southern Lake Winnebago, Taycheedah,
Greenbush, Eden, Mount Calvary, Cascade and Adell.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4389 8816 4389 8794 4343 8788 4325 8821
4366 8832 4387 8869 4390 8868 4389 8841
4394 8840 4394 8817
TIME...MOT...LOC 1936Z 207DEG 18KT 4391 8856 4378 8819 4332 8814
BOXELLLocal storm report, Jul 9, 2:52 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
252 PM CDT THU JUL 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG WATERTOWN 43.20N 88.72W
07/09/2020 JEFFERSON WI NWS EMPLOYEE
SEVERAL SOURCES REPORTED TREE DAMAGE.
&&
PCLocal storm report, Jul 9, 3:40 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 PM CDT THU JUL 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 7 SE WEST BEND 43.35N 88.09W
07/09/2020 WASHINGTON WI TRAINED SPOTTER
LARGE TREE DOWN.
&&
AKSpecial weather statement, Jul 9, 4:00 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
400 PM CDT Thu Jul 9 2020
WIZ062-067-092145-
Lafayette-Iowa-
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN LAFAYETTE AND
IOWA COUNTIES...
At 400 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Mineral Point to near Argyle.
Movement was north at 25 mph.
Wind gusts up to 50 mph and half inch hail are possible with these
storms.
Locations impacted include...
Dodgeville, Mineral Point, Darlington, Argyle, Blanchardville,
Barneveld, Wiota, Highland, Arena, Ridgeway, Centerville, Avoca,
Orion, Linden, Waldwick, Cobb, Fayette, Clyde, Lamont and Rewey.
LAT...LON 4320 9043 4321 9029 4316 9018 4316 9009
4315 9006 4320 8999 4319 8990 4320 8984
4257 8984 4279 9043
TIME...MOT...LOC 2100Z 192DEG 24KT 4286 9028 4265 8984
BOXELLSpecial weather statement, Jul 9, 4:11 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
411 PM CDT Thu Jul 9 2020
WIZ056-092200-
Sauk-
...A STRONG THUNDERSTORM WILL AFFECT SAUK COUNTY...
At 410 PM CDT, a strong thunderstorm was located 7 miles east of
Richland Center, moving east at 15 mph.
Winds of 40 to 50 mph are possible with this storm.
Locations impacted include...
Baraboo, Reedsburg, Prairie Du Sac, Lake Delton, Spring Green, West
Baraboo, Plain, Bluffview, North Freedom, Rock Springs, Loganville,
Ironton, Lime Ridge, Devils Lake St Park and Hill Point.
LAT...LON 4357 9030 4359 8972 4357 8973 4357 8971
4325 8975 4324 8981 4319 8986 4319 8992
4320 8999 4316 9005 4317 9016 4316 9018
4317 9019 4355 9019 4356 9030
TIME...MOT...LOC 2110Z 264DEG 13KT 4333 9023
BOXELLThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 11:41 AM CDT | Special Weather Statement | MKX | Columbia | 34 min |
| Jul 9, 12:22 PM CDT | Special Weather Statement | MKX | Columbia | 53 min |
| Jul 9, 12:51 PM CDT | Special Weather Statement | MKX | Jefferson | 24 min |
| Jul 9, 1:50 PM CDT | Special Weather Statement | MKX | Fond du Lac, Washington | 40 min |
| Jul 9, 1:53 PM CDT | Special Weather Statement | MKX | Waukesha | 37 min |
| Jul 9, 1:57 PM CDT | Special Weather Statement | MKX | Jefferson | 33 min |
| Jul 9, 2:10 PM CDT | Special Weather Statement | MKX | Sauk | 35 min |
| Jul 9, 2:17 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 23 min |
| Jul 9, 2:29 PM CDT | Special Weather Statement | MKX | Washington | 31 min |
| Jul 9, 2:34 PM CDT | Areal Flood Advisory | MKX | Fond du Lac | 116 min |
| Jul 9, 2:37 PM CDT | Special Weather Statement | MKX | Washington | 53 min |
| Jul 9, 2:49 PM CDT | Areal Flood Advisory | MKX | Milwaukee | 79 min |
| Jul 9, 3:08 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Sheboygan, Washington | 36 min |
| Jul 9, 4:00 PM CDT | Special Weather Statement | MKX | Iowa | 45 min |
| Jul 9, 4:05 PM CDT | Areal Flood Advisory | MKX | Columbia, Sauk | 2 hr |
| Jul 9, 4:11 PM CDT | Special Weather Statement | MKX | Sauk | 49 min |
| Jul 9, 4:21 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 39 min |
| Jul 9, 4:52 PM CDT | Special Weather Statement | MKX | Washington | 23 min |
| Jul 9, 4:55 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Iowa, Marquette, Sauk | 50 min |
| Jul 9, 5:23 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge | 40 min |
| Jul 9, 5:36 PM CDT | Special Weather Statement | MKX | Dane | 24 min |
| Jul 9, 6:00 PM CDT | Areal Flood Advisory | MKX | Dane | 3 hr |
| Jul 9, 6:18 PM CDT | Areal Flood Advisory | MKX | Rock | 3 hr |
| Jul 9, 6:19 PM CDT | Special Weather Statement | MKX | Rock, Walworth | 41 min |
| Jul 9, 6:31 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock, Walworth, Waukesha | 44 min |
| Jul 9, 6:40 PM CDT | Special Weather Statement | MKX | Kenosha, Milwaukee, Racine | 35 min |
| Jul 9, 6:52 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Milwaukee, Racine, Walworth, Waukesha | 53 min |
| Jul 9, 6:54 PM CDT | Special Marine Warning | MKX | 66 min | |
| Jul 9, 6:59 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Washington, Waukesha | 46 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.